Background: Took 10 Days of Levaquin (500 MG) in early April.
After first dose, experienced tingling and numbness in both arms. Progressively got worse as I took each dose to the point where my arm would become completely paralyzed if I slept on it "wrong".
I've had an up and down few months since taking Levaquin. I started to get better the month after I stopped taking it, but have had some relapses/panic attacks that remind me that I'm not 100%. Let me preface this whole thing by saying, comparatively speaking, I have not had that bad of an experience. My symptoms are more annoying than debilitating. I haven't missed any work or anything.
Anyway, my first visit to the neuro resulted in a Carpal Tunnel Syndrome diagnosis. However, since then, I have experienced some tingling in my legs and other parts of my body, muscle twitches all over, and a sense of aching in my right arm/shoulder. That one is hard to describe. I don't think it is a weakness feeling, but I can't tell for sure. It is more like a stiff/tired feeling.
I went back to the neuro last week. He has diagnosed me with something called HNPP ( Hereditary Neuropathy with Liability to Pressure Palsy). I asked him about Levaquin, and he said that it was a coincidence (I still don't believe that). Anyway, HNPP is a genetic disorder that has an autosomal nature (you have a 50% chance of acquiring it if one parent has the gene). I don't know of anyone in my family that has this problem (at least to the extent that I do). I have done some research on HNPP, and while it does share some similarities to what I am going through, I can't escape the thought that Levaquin has caused this problem. Especially since I am not the only one who has had this reaction.
I just wanted to know if anyone else has received a similar diagnosis. I know many of you have gotten the carpal tunnel dx, but I don't recall seeing any HNPP dxs. Anyway, there is a blood test that can confirm HNPP, but since there is no cure, my neuro said that insurance probably does not cover the cost (around $400). He didn't feel that it was worth it until some treatments are available.
One other note, I took Levaquin back in December and had no problems back then. It was only when I took it in April that I had the neurological side effects. I don't know if that means anything or not. I think I recall others having the same experience.
Anyway, I seem to be doing ok. It's the mental strain of not knowing what's wrong, if it will get better or not, and what the future holds that has been the hardest on me. Good luck to everyone. Thanks.
Last Updated 7/24/04